Alert archive / West Virginia / Freeze Warnings in 2021
Freeze Warning 6, NWS Charleston, WV
NWS Charleston, WV issued this freeze warning at Apr 23, 2021, 2:55 PM EDT for Pocahontas County, Randolph County, West Virginia. It took effect at Apr 24, 2021, 1:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2021, 2:55 PM EDT (18:55 UTC)
- In effect from
- Apr 24, 2021, 1:00 AM EDT
- Expired
- Apr 24, 2021, 9:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Charleston, WV
Counties Pocahontas County, WV, Randolph County, WV
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
944 WWUS71 KRLX 231855 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 255 PM EDT Fri Apr 23 2021 WVZ524-525-240300- /O.NEW.KRLX.FZ.W.0006.210424T0500Z-210424T1300Z/ Southeast Pocahontas-Northwest Randolph- Including the cities of Marlinton and Elkins 255 PM EDT Fri Apr 23 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY... * WHAT...Sub-freezing temperatures dropping down into the low 30s are expected. * WHERE...Northwest Randolph and Southeast Pocahontas County. * WHEN...From 1 AM to 9 AM EDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...The coldest temperatures will occur in protected areas and the sheltered valleys. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
3 follow-up statements
162 WWUS71 KRLX 240221 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1021 PM EDT Fri Apr 23 2021 WVZ524-525-241030- /O.CON.KRLX.FZ.W.0006.210424T0500Z-210424T1300Z/ Southeast Pocahontas-Northwest Randolph- Including the cities of Marlinton and Elkins 1021 PM EDT Fri Apr 23 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY... * WHAT...Sub-freezing temperatures dropping down into the low 30s are expected. * WHERE...Northwest Randolph and Southeast Pocahontas County. * WHEN...From 1 AM to 9 AM EDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...The coldest temperatures will occur in protected areas and the sheltered valleys. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
249 WWUS71 KRLX 240703 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 303 AM EDT Sat Apr 24 2021 WVZ524-525-241300- /O.CON.KRLX.FZ.W.0006.000000T0000Z-210424T1300Z/ Southeast Pocahontas-Northwest Randolph- Including the cities of Marlinton and Elkins 303 AM EDT Sat Apr 24 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Sub-freezing temperatures dropping down into the upper 20s are expected. * WHERE...Northwest Randolph and Southeast Pocahontas County. * WHEN...Through 9 AM EDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. * ADDITIONAL DETAILS...The coldest temperatures will occur in protected areas and the sheltered valleys. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
553 WWUS71 KRLX 241257 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 857 AM EDT Sat Apr 24 2021 WVZ524-525-241400- /O.EXP.KRLX.FZ.W.0006.000000T0000Z-210424T1300Z/ Southeast Pocahontas-Northwest Randolph- Including the cities of Marlinton and Elkins 857 AM EDT Sat Apr 24 2021 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures will continue to moderate above freezing this morning, no longer warranting the need for a Freeze Warning. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Apr 23, 2:54 PM EDT, 1 minute earlier.
Area forecast discussion, Apr 23, 2:54 PM EDT, 1 minute before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 254 PM EDT Fri Apr 23 2021 .SYNOPSIS... High pressure Friday with milder temperatures. Low pressure crosses this weekend. High pressure again to start the next work week. && .NEAR TERM /THROUGH SATURDAY/... As of 1045 AM Friday... Temperatures and dew points were refreshed this morning to remain on track with current observations. Cloud coverage remains on track with mid and upper level clouds now streaming in overhead from the south and west. As of 245 AM Friday... Surface high pressure currently located across eastern KY has allowed for almost the entirety of the area to go clear and nearly calm. This has allowed for surface temperatures to quickly drop, with locations generally bottoming out in the mid- 20s to low-30s for the overnight period. A freeze warning is in effect as a result until 9 AM for nearly all of the region, minus the highest terrain in the eastern mountains where the growing season has not yet started. For the daytime hours, surface high pressure will slide to the southeast of the area, providing tranquil weather and milder temperatures as the flow backs. High temperatures will still remain approximately 5-10 degrees below normal, with near 60 in the lowlands and 40s and 50s across the higher terrain. A piece of energy moving into the western Ohio Valley currently will introduce some mid to high level clouds across the area shortly after sunrise in the western counties, progressing eastward from there. Skies clear out Friday evening bringing along another chilly night, with the possibility of frost/freeze across SE OH and E/NE WV as lows dip back into the low to mid 30s in spots. Low pressure across the southern plains will shift eastward towards the area throughout Friday night, but the exact timing of when cloud cover moves back in is still a bit uncertain. With this in mind, will hold off on any headlines for frost/freeze at the moment. This will need to be monitored going forward however. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... As of 245 PM Friday... Rain coverage will gradually decrease late Saturday night as system pulls away. Some light showers may linger in the mountains for Sunday, otherwise, drier weather will can be expected but with stubborn clouds. Upper level ridging will follow to begin the new work week along with much warmer weather. && .LONG TERM /TUESDAY THROUGH FRIDAY/... As of 245 PM Friday... Ridging takes hold into mid week with strong WAA allowing temperatures to soar into the lower to perhaps mid 80s. Only fly in the ointment is potential showers or storms with a warm front Wednesday, especially across southeast Ohio. Absent that feature, pops were delayed with the approaching strong cold front compared to NBM given the synoptic set up. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... As of 130 PM Friday... Mid and upper level clouds will yield cloud bases between 100-150 kft this afternoon, posing no concerns to flight rules. Skies clear out overnight ahead of a disturbance encroaching from the south and west Saturday morning. Rain invades our southern terminals nearing the conclusion of the current TAF period, accompanied by MVFR/IFR ceilings. While flight restriction will be more prominent within future issuances, ceilings will be trending downward at all terminals by Saturday afternoon. Winds will become light and variable overnight, increasing to around 5 kts after daybreak Saturday morning. May also see gusts of up to 15 kts transpire at BKW and along the mountains in the afternoon. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Onset timing of ceiling restrictions may vary Saturday afternoon. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z SATURDAY... IFR likely at times with rain Saturday night into early Sunday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...30/MEK NEAR TERM...MEK/04 SHORT TERM...30 LONG TERM...30 AVIATION...MEK
Hazardous weather outlook, Apr 23, 3:11 AM EDT, 11 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 311 AM EDT Fri Apr 23 2021 WVZ525-240715- Northwest Randolph- 311 AM EDT Fri Apr 23 2021 ...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT THIS MORNING... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Frost/freeze conditions are possible late Friday night/early Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ066-067-075-076-084-085-WVZ008>011-016>020-027>032-039-040-519- 521-240715- Perry-Morgan-Athens-Washington-Vinton-Meigs-Jackson WV-Wood- Pleasants-Tyler-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Nicholas- Northwest Webster- 311 AM EDT Fri Apr 23 2021 ...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT THIS MORNING... This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia, northeast West Virginia, northern West Virginia and southeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Frost is possible late Friday night/early Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>007-013>015-024>026- 033-034-515>518-520-522-524-240715- Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Gallia-Lawrence OH- Dickenson-Buchanan-Wayne-Cabell-Mason-Lincoln-Putnam-Kanawha-Mingo- Logan-Boone-McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette-Southeast Nicholas- Southeast Webster-Southeast Pocahontas- 311 AM EDT Fri Apr 23 2021 ...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT THIS MORNING... This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia, and portions of northeast West Virginia, southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ523-526-240715- Northwest Pocahontas-Southeast Randolph- 311 AM EDT Fri Apr 23 2021 This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Freeze Warnings in West Virginia, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.